Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 18, 2007, 7:02 PM EDT for Fayette County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 7:02 PM EDT (23:02 UTC)
- Expired
- Jul 18, 2007, 7:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Fayette County, KY
The radar
The Jackson,KY radar (KJKL), 122 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:17 PM EDT | TSTM WND DMG | 6 N Lexington, KY | SEVERAL TREES DOWN ON BEREA RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 182304 SVRLMK KYC067-182330- /O.NEW.KLMK.SV.W.0142.070718T2302Z-070718T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 702 PM EDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FAYETTE COUNTY IN EAST CENTRAL KENTUCKY... * UNTIL 730 PM EDT... * AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHWESTERN FAYETTE COUNTY 10 MILES NORTH OF DOWNTOWN LEXINGTON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT YARNALLTON...DONERAIL...AND MATTOXTOWN NORTH OF CENTRAL LEXINGTON. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3816 8461 3803 8466 3810 8436 3819 8437 $$ 13
1 follow-up statement
000 WWUS53 KLMK 182318 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 717 PM EDT WED JUL 18 2007 KYC067-182330- /O.CON.KLMK.SV.W.0142.000000T0000Z-070718T2330Z/ FAYETTE KY- 717 PM EDT WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTHERN FAYETTE COUNTY... AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NORTH OF LEXINGTON AT THE INTERSTATE 64 AND 75 SPLIT...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL MOVE ACROSS NORTHERN FAYETTE COUNTY IMPACTING SPINDLETOP ESTATES...MATTOXTOWN...AND RUSSELL CAVE. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3816 8461 3803 8466 3810 8436 3819 8437 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:48 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 18, 3:48 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 348 PM EDT WED JUL 18 2007 .SHORT TERM (TONIGHT AND TOMORROW)... PRECIPITATION TO OUR NORTH HAS FINALLY DISSIPATED...AND OTHER THAN ISOLATED STORMS THAT HAVE PERIODICALLY FIRED ALONG AN ILL-DEFINED EAST TO WEST BOUNDARY BISECTING KENTUCKY...HAS BEEN A DAY OF WAIT AND SEE...WITH MORE WAIT THAN SEE. WITH NO SYNOPTIC LEVEL DYNAMICS TO SUSTAIN CURRENT THUNDERSTORMS IN THE FORECAST AREA...THESE SHOULD DIE OUT THIS EVENING. INTERESTING THAT THE FEW STORMS THAT HAVE DEVELOPED ALONG THIS LINE TODAY HAVE DEVELOPED IN NEARLY THE SAME SPOT TWO OR 3 TIMES AND LASTED ONLY 20-30 MINUTES. THIS HAS RESULTED IN AN ISOLATED STORM TOTAL PRECIP OF 1.0 - 1.5 INCHES IN NORTHERN GREEN COUNTY...DROPPING QUICKLY TO ZERO IN ALL DIRECTIONS. AFTER THE ISOLATED THUNDER THIS EVENING SHOULD BE A NEAR REPEAT OF OVERNIGHT CONDITIONS BY TOMORROW MORNING...WITH ISOLATED FOG ALONG SOME WATERWAYS. THIS WILL BE SHORT LIVED AND NOT WIDESPREAD THOUGH. PRECIP CHANCES INCREASE TOMORROW AS COLD FRONT PUSHES SOUTH INTO THE AREA. 00Z NAM/WRF HAD THE BEST HANDLE TODAY ON PCPN (OR LACK THEREOF) AND 06Z RUN SHOWS WELL DEFINED SQUALL LINE BY 00Z TOMORROW NIGHT. WITH DEWPOINTS AROUND 70...WILL BE PLENTY OF MOISTURE TO WORK WITH...SO SHOULD HELP PUT A DENT IN DROUGHT CONDITIONS. SULLIVAN .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THURSDAY NIGHT AND FRIDAY... SHORT RANGE MODELS HAVE BEEN SOLID WITH THE STRONG COLD FRONTAL PASSAGE THURSDAY NIGHT...TO BLEND OUT THE DIFFERENCES HAVE LEANED TOWARDS THE REASONABLE SOLUTION OF THE 09Z SREF. HAVE BEEFED UP POPS INTO THE LOW END CATEGORICAL RANGE...AREAWIDE RAINFALL LOOKS VERY LIKELY. MAIN QUESTION THAT EXISTS IS THE POSSIBILITY OF STRONG TO SEVERE STORMS...MODEST SHEAR DOES EXIST...AS WELL AS INSTABILITY. THEREFORE A FEW STRONGER STORMS WILL BE A POSSIBILITY...LESSENING AS THE NIGHT PROGRESSES. HIGH PRECIP EFFICIENCY IS FOUND ALONG AND AHEAD OF THE FRONT...WITH PWATS NEARING 2 INCHES. LOCALLY HEAVY RAINFALL MAY OCCUR WITH AMOUNTS NEAR OR OVER ONE INCH POSSIBLE ACROSS THE REGION OVERNIGHT. FRONT SHOULD BE THROUGH THE REGION BY 09 TO 12Z FRIDAY...AND HEADING INTO THE TN VALLEY AND EASTERN KY. PRECIP WILL END FOR MUCH IF NOT ALL OF THE AREA BY DAYBREAK FRIDAY...WITH SOME CLEARING OCCURRING FROM THE NORTH BEFORE DAYBREAK. UPPER LEVEL PATTERN CREATES STRONG NORTHERLY FLOW INTO THE OHIO VALLEY AS A TROUGH DEEPENS OVER THE EASTERN STATES. SURFACE HIGH PRESSURE WILL DROP INTO THE REGION FRIDAY...WITH MUCH DRIER AIR AND CLEARING SKIES...AN EARLY FALL LIKE DAY AS H850 TEMPS DROP TO AROUND 10 C WITH HIGHS IN THE LOWER 80S...STRUGGLING TO REACH 80 ACROSS PORTIONS OF THE BLUEGRASS REGION OF EAST CENTRAL KY. WITH MORNING LOWS DROPPING INTO THE 50S BY EARLY SATURDAY MORNING. SATURDAY THROUGH WEDNESDAY... EXTENDED MODELS CONTINUE TO HAVE SOME ISSUES DEALING WITH THE TROUGH OR CUT-OFF IN THE EAST THRU THE WEEKEND. THOUGH OVERALL IT WILL HAVE LITTLE EFFECT ON THE WEATHER OTHER THAN A FEW DEGREES ON THE TEMPERATURES. WILL STAY CLOSE TO THE ENSEMBLE MEAN TO IRON OUT THESE DIFFERENCES AMONG THE OPERATIONAL MODELS. THE UKMET HAS BEEN FAIRLY CONSISTENT AT H500 AS COMPARED TO THE EURO AND THE GFS THE LAST FEW DAYS...POSSIBLE ISSUE IS THE MODELS DEALING WITH THE TROPICAL STORMS IN THE PACIFIC...BEST OF THE THREE WITH ALL MODELS VERIFYING AT LOWER THAN AVERAGE LEVELS THE LAST 3 TO 5 DAYS. SURFACE HI PRESSURE STILL DOMINATES THE REGION INTO THE EARLY WORKWEEK...WITH LOWER THAN NORMAL TEMPERATURES SAT THRU MON...WITH FAIRLY DRY AIR IN PLACE ACROSS THE REGION. AMPLE...IF NOT NEAR FULL SUNSHINE EACH DAY. SURFACE HI STARTS TO DRIFT SOUTHEAST OVER THE AREA TUESDAY AND JUST SOUTHEAST OF THE REGION ON WEDNESDAY...EACH DAY SHOULD BE DRY AS WELL WITH WARMING TEMPERATURES TO JUST ABOVE SEASONAL AVERAGES EACH DAY...AND INCREASING DEWPOINTS. MODELS CONTINUE TO SUGGEST THAT A PERIOD OF WARM AND HUMID WEATHER WILL LAST AT LEAST A FEW DAYS INTO THE END OF THE WEEK. TODAY IS MY LAST DAY SERVING THE PEOPLE OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...I HAVE ENJOYED WORKING FOR YOU ALL AND WILL LEAVE WITH MANY FOND MEMORIES OF THE REGION. THANK YOU ALL --SCHOTT .AVIATION... (18Z TAFS) CONVECTION IN INDIANA CONTINUES TO DISSIPATE AS IT CROSSES THE OH RIVER AT MIDDAY. MID LEVEL DEBRIS CLOUD SHIELD AHEAD OF THIS HAMPERING SURFACE HEATING AND MAY PREVENT CONVECTIVE TEMPS BEING REACHED. EVEN WITH MORE SUN AT BWG FORECAST SOUNDINGS SHOW ONLY A SLIGHT CHANCE OF CAP BEING BROKEN. WILL KEEP CHANCE OF THUNDER IN AT LEX AND SDF UNTIL AFTER CLOSEST AREA OF PRECIP PASSES...BUT LOOKS MORE LIKELY FOR TOMORROW. JBS && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 18, 4:33 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 433 PM EDT WED JUL 18 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 433 PM EDT (333 PM CDT) WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT NO SEVERE WEATHER IS EXPECTED. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING ALONG WITH LOCALLY VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE DAY THURSDAY. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS THURSDAY NIGHT AS A COLD DROPS SOUTH ACROSS THE AREA. STRONG STORMS WILL BE POSSIBLE AHEAD OF THE FRONT ON THURSDAY...AND A FEW SEVERE STORMS COULD OCCUR ALONG THE FRONT THURSDAY NIGHT. DAMAGING WIND GUSTS... HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SCHOTT
In the hours before
Special weather statement, Jul 18, 3:07 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 307 PM EDT WED JUL 18 2007 KYZ064-181930- GREEN- 207 PM CDT WED JUL 18 2007 ...STRONG THUNDERSTORM AFFECTING GREEN COUNTY... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF GREENSBURG...MOVING SOUTHEAST AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR GREENSBURG BY 230 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
Special weather statement, Jul 18, 3:51 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 351 PM EDT WED JUL 18 2007 KYZ057-182015- MADISON- 351 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORM AFFECTING SOUTHERN MADISON COUNTY... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF RICHMOND...OR 13 MILES WEST OF IRVINE...AND MOVING SOUTHEAST AT 15 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
Special weather statement, Jul 18, 6:19 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 619 PM EDT WED JUL 18 2007 KYZ036-040-041-182300- FAYETTE-SCOTT-WOODFORD- 619 PM EDT WED JUL 18 2007 ...STRONG AFFECTING FAYETTE...SCOTT AND WOODFORD COUNTIES... AT 614 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GEORGETOWN...MOVING EAST AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL HAIL...AND GUSTY WINDS OF 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR GEORGETOWN BY 630 PM EDT. NEAR NEW ZION BY 640 PM EDT. NEAR NEWTOWN BY 645 PM EDT. IN FAYETTE COUNTY...AREAS NORTH OF CENTRAL LEXINGTON WILL FEEL MOST OF THE EFFECTS OF THIS STORM...FROM YARNALLTON AND THE KENTUCKY HORSE PARK EASTWARD TO MATTOXTOWN AND RUSSELL CAVE. THIS INCLUDES THE AREA AROUND THE INTERSTATE 64 AND 75 SPLIT NORTH OF LEXINGTON. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
Local storm report, Jul 18, 6:53 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND DMG GEORGETOWN 38.21N 84.55W
07/18/2007 SCOTT KY EMERGENCY MNGR
TREE DOWN
&&
DUNTENLocal storm report, Jul 18, 6:58 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
07/18/2007 FAYETTE KY LAW ENFORCEMENT
TREES DOWN ON HARRODSBURG ROAD NORTH OF THE JESSAMINE
COUNTY LINE
&&
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:26 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Scott | 34 min |
| Jul 18, 6:43 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 47 min |
| Jul 18, 7:32 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Woodford | 43 min |
| Jul 18, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.